I've been on here for a little while now, I find it a tremendous source of support and information. I quit all my meds last year, am realizing that wasn't such a smart thing to do. About 8 weeks ago I got a really nasty painful rash, it turned out to be SLE, I'd always had discoid never sle in the sores themselves, although maybe I'm just confusing the two, since then we did a short course of prednisone rash for the most part the rash cleared up but I felt horrible while on the prednisone, then I came down with pleurisy and bronchitis, my primary was all excited thinking I had a PE, luckily this time that wasn't the case, now I've got this horrible stomach pain its new, it hurts so bad I can't eat, when I do I get very nauseous and the pain gets much worse, I have trouble just moving around, I hold my stomach so it doesn't hurt so much to walk around. I'm used to the constant pain in my sides, this is something completely foreign to me. Anyone have any idea's or suggestions. I'm stumped.
Do you think maybe the flare up or stress could have caused an ulcer to form in your stomach? Ive read about that happening before. I would seek out a gastrointestinal doc. Your stomach could be producing too much acid.
What is PE and why is your doctor excited?
Getting nausea after eating could also be from gallbladder disease. You should call your doctor. My daughter had it and it was very painful and caused the sick stomah after eating. Hope it gets better soon!
Are you still on the predisone? I have chronic gastritis and when I take predisone it will hurt (which I shouldn’t take it but it is the only thing that helps sometimes).
If you take NSAID’s you may want to ck it out with your Dr. If you don’t take Prednisone with food that can cause an ulcer. Constant stomach pain can have different causes but should be investigated. I have a lot of acid & that causes heartburn & stomach pain. Hope you feel better soon. This So Ca weather is bothering me, it’s monsoonal, my immune system doesn’t like it.
See a doctor right away. Nausea is one thing. Pain could be serious. I also have Sjogrens (my first syndrome that showed itself). When I had my first flare, I got pancreatitis. The pain was intense in my upper gut. It radiated though my sides, even around my back. At the same time, I felt nauseated in my lower gut. Is this what you’re going through?
Drink what water you can(dehydration is a factor). Don’t eat while you’re in pain. I would start to feel better, eat a little, and then the pain would get worse. I did find warm baths to be soothing but the relief was temporary. I don’t want to alarm you but, if it is pancreatitis, it will require hospitalization. So don’t let this go on for days.
Sounds like you might have Gastroparesis!!! Nausea, pain, get full very quick, get bloated? Maybe throw up, diahhrea and/ or constipation?, fatigue…but you might not realize due to SLE. Gastroparesis meNs stomach paralyses. Talk to your doctor, go to a QUALIFIED gastronologist. Research, Gastroparesis.com. I can always answer questions! Good luck.
I get pancreatitis and may have an ulcer. In addition, I have acid reflux due to a hiatal hernia. If you have abdominal pain with nausea/vomiting, you need to see a doctor right away. If the pain is so intense that you have to lie down, please consider a trip to the ER. Call an ambulance if you can, so you don't have to wait in the waiting room.
the last thing I was told was my spleen was enlarged and that causes pain so just go to a doctor make them listen
Outside of the whole lupus spectrum - that describes how I felt before I had to have my gall bladder out. Every time I would eat, the pain in my right side would incapacitate me. The lupus history may distract the doctors from the obvious, easy issue...
Hi, I love this site! I had a flare and my stomach hurt me really bad. I have SLE they found I have Gastroparesis now caused by Lupus and Sojgrens. I hope you start feeling !!!!!
Pretty strong meds. I was prescribed Zantac (ranitidine) 300 mg = twice the OTC dose. If I don't take it, ny stomach and intestinal tract revolt. The strong meds we take would make good diet pills.
Thanks everyone for your responses, I am calling my GI doctor, its been 5 days and no relief. I've never experienced this much pain in my stomach before its not like the gastroparesis pain, I don't have a gall bladder and I'm not on any meds I'm glad to know you all agree I need to see a doctor. I'm guilty of telling myself its just the lupus and ignoring symptoms, I've been told so many times its the lupus, the doctors never find out why this or that is happening, so I've become very leary of doctors in general, like my dad always said doctors "practice" medicine. Will let you know how it turns out.
called GI no openings til the 18th of september, I explained that this has been going on for 5 days and is getting worse, she apologized and said the next appointment is sept.18th, I asked if there was anyway to get in sooner she flatly said no, if its that bad you should go to the emergency room, I explained I was trying to avoid going to the ER, she explained again the next appointment wasn't til september, I took the appointment although I was irritated. My primary whom I called first directed me to the GI, now I understand why ER's are so overwhelmed, I wonder if doctors get kickbacks for referring patients to the ER, and what happened to the doctor who always made room for emergencies in the office?? The whole system is broken. ER's are for the truly serious cases they were never meant to take the place of the doctors offices but obviously that idea escapes most doctors today. I'm just really frustrated at the moment
PE stands for pulmonary embolism, ie a blood clot. They can travel from your lungs to your heart or brain.
What is PE and why is your doctor excited?
Go to the ER when the pain is intense. You can’t wait 6 weeks for relief. ERs are for emergencies and your condition qualifies.
Nikki (former hospital worker)
I would call your doctor. I don't know if your stomach is just being sensitive and having a reaction to the meds, because when I was put on prednisone I was also initially put on pepcid, but because my stomach was still giving me troubles, I was put on a prescription, prevacid, which I take daily. But if the pain is that bad, better safe than sorry because it can be anything, call your doctor and have him/her see whats up
You sound stubborn. Don’t be. Just go to the emergency room. Then report back here. DO IT.
Thinking of you. How are you today?